Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 55, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 31, 2007, 6:44 PM CDT for Newton County, Texas; Calcasieu Parish, Louisiana. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2007, 6:44 PM CDT (23:44 UTC)
- Expired
- May 31, 2007, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Calcasieu Parish, LA, Newton County, TX
The radar
The Lake Charles radar (KLCH), 56 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 6:53 PM CDT | HAIL 2.75 | 2 N Starks, LA | PUBLIC REPORTED FIST SIZE HAIL. |
| May 31, 7:00 PM CDT | HAIL 0.75 | 3 E Deweyville, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 312344
SVRLCH
LAC019-TXC351-010030-
/O.NEW.KLCH.SV.W.0055.070531T2344Z-070601T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
644 PM CDT THU MAY 31 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITY OF DEWEYVILLE...
NORTHWESTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF STARKS...
* UNTIL 730 PM CDT
* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR STARKS...AND MOVING WEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DEWEYVILLE BY 705 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3040 9374 3040 9356 3030 9356 3030 9388
3043 9388
$$
131 follow-up statement
000
WWUS54 KLCH 010029
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
727 PM CDT THU MAY 31 2007
LAC019-TXC351-010037-
/O.EXP.KLCH.SV.W.0055.000000T0000Z-070601T0030Z/
CALCASIEU LA-NEWTON TX-
727 PM CDT THU MAY 31 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NEWTON COUNTY...
AND NORTHWESTERN CALCASIEU PARISH EXPIRES AT 730 PM CDT...
THE STORM THAT PROMPTED THE WARNING HAS MOVED WEST INTO SOUTHERN
JASPER COUNTY...AND NO LONGER POSES A SEVERE WEATHER THREAT FOR
NEWTON COUNTY OR CALCASIEU PARISH.
LAT...LON 3040 9374 3040 9356 3030 9356 3030 9388
3043 9388
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:54 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 31, 3:54 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 354 PM CDT THU MAY 31 2007 .SHORT/LONG TERM... STORMS DEVELOPING ALONG THE C-BRZ THIS AFTERNOON FROM CAMERON TO ST MARY PARISH...A LINE OF STORMS WAS ALSO DEVELOPING OVER SOUTH- CENTRAL LOUISIANA MARCHING BACK TO THE WEST. STORMS ARE GETTING ADDITIONAL SUPPORT FROM AN UPPER LEVEL LOW OVER THE NORTHWEST GULF REGION. STORM ACTIVITY IS EXPECTED TO TAPER-OFF AFTER SUNSET. AS WE REMAIN IN THE SUMMERTIME PATTERN TEMPERATURES WILL RANGE FROM THE UPPER 60S INLAND TO MID 70S AT THE COAST...WITH DAYTIME HIGHS IN THE MID TO UPPER 80S. AN AREA OF DISTURBED WEATHER IN THE GULF NEAR WESTERN CUBA IS EXPECTED TO MOVE NORTHWARD TOMORROW AND FINALLY TOWARDS THE FLORIDA PENINSULA ON SATURDAY. THIS IS EXPECTED TO LIMIT THE MOISTURE WHILE WEAK RIDGING WILL FURTHER SUPPRESS UPWARD DEVELOPMENT OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... KLCH 69 86 68 88 / 10 20 10 10 KBPT 70 86 70 88 / 10 20 10 10 KAEX 67 87 67 89 / 20 20 10 10 KLFT 67 87 65 90 / 20 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && K. KUYPER
Hazardous weather outlook, May 31, 4:36 AM CDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 436 AM CDT THU MAY 31 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-011100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 436 AM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED NEAR THE ALEXANDRIA-TO-LAFAYETTE-TO-MORGAN CITY CORRIDOR. RAIN CHANCES DIMINISH THE FURTHER WEST YOU MOVE FROM THIS CORRIDOR. ALTHOUGH SOME STORMS MAY PRODUCE LOCALIZED FLOODING...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 31, 2:57 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 257 PM CDT THU MAY 31 2007 LAZ033-043>045-052>055-312200- ST. LANDRY-ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...OPELOUSAS...CROWLEY...LAFAYETTE... ST. MARTINVILLE...ABBEVILLE...NEW IBERIA...MORGAN CITY 257 PM CDT THU MAY 31 2007 ...STRONG THUNDERSTORMS TO AFFECT SOUTH CENTRAL LOUISIANA THIS AFTERNOON... AN INTENSE LINE OF THUNDERSTORMS IS MOVING WEST AT 20 MPH ACROSS THE ATCHAFALAYA BASIN TOWARD SOUTH CENTRAL LOUISIANA. IN THE MEANTIME...AN INTENSE LINE OF THUNDERSTORMS HAVE DEVELOPED ALONG A SEA BREEZE BOUNDARY JUST INLAND FROM THE VERMILION BAY MOVING NORTH AT 10 MPH. CONDITIONS WILL BE FAVORABLE ACROSS PORTIONS OF SOUTH CENTRAL LOUISIANA...WHERE THESE SYSTEMS COME TOGETHER...FOR VERY STRONG TO POSSIBLE SEVERE THUNDERSTORMS. THE MAIN CONCERNS WILL BE LARGE HAIL FROM NICKEL TO PENNY SIZE...STRONG WINDS IN EXCESS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR. THESE RAINFALL RATES MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING POOR DRAINAGE AREAS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLY WARNINGS. RUA
Local storm report, May 31, 4:15 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 E WASHINGTON 30.62N 92.04W
05/31/2007 E0.75 INCH ST. LANDRY LA LAW ENFORCEMENT
&&
MOGGEDLocal storm report, May 31, 4:38 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
438 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL LAWTELL 30.52N 92.18W
05/31/2007 E0.88 INCH ST. LANDRY LA PUBLIC
&&
MOGGEDLocal storm report, May 31, 5:10 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
510 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 2 SW EUNICE 30.47N 92.44W
05/31/2007 M1.00 INCH ACADIA LA PUBLIC
&&
MOGGEDLocal storm report, May 31, 5:29 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL BUNKIE 30.95N 92.19W
05/31/2007 M1.25 INCH AVOYELLES LA LAW ENFORCEMENT
BUNKIE PD REPORTED HAIL LASTED 20 MINUTES AND COVERED
PARKING LOT.
&&
MOGGEDLocal storm report, May 31, 6:02 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL BUNKIE 30.95N 92.19W
05/31/2007 M1.00 INCH AVOYELLES LA PUBLIC
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:54 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 36 min |
| May 31, 2:35 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 40 min |
| May 31, 2:40 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 50 min |
| May 31, 2:57 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 63 min |
| May 31, 4:08 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 67 min |
| May 31, 4:37 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 23 min |
| May 31, 4:54 PM CDT | Tornado Warning | LCH | Acadia | 51 min |
| May 31, 6:21 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.